Alert archive / Minnesota / Freeze Warnings in 2008

Freeze Warning 2, NWS Grand Forks, ND

May 26, 200814 counties in Minnesota; 14 counties in North Dakota

NWS Grand Forks, ND issued this freeze warning at May 26, 2008, 3:12 PM CDT for 14 counties in Minnesota; 14 counties in North Dakota. It took effect at May 27, 2008, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2008, 3:12 PM CDT (20:12 UTC)
In effect from
May 27, 2008, 1:00 AM CDT
Expired
May 27, 2008, 7:39 AM CDT
In force
7 hr
Issued by
NWS Grand Forks, ND
All 28 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 45 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
424 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 262012
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
312 PM CDT MON MAY 26 2008

...VERY COLD TEMPERATURES TONIGHT WILL PRODUCE FROST AND FREEZE
HEADLINES ACROSS THE FORECAST AREA...

.HIGH PRESSURE OVER SOUTHERN CANADA WILL DROP SOUTH INTO THE
FORECAST AREA TONIGHT. THE HIGH WILL PRODUCE CLEAR SKIES AND
VERY DRY AIR OVERNIGHT LEADING TO TEMPERATURES DROPPING INTO
THE UPPER 20S AND LOW 30S. THESE COLD TEMPERATURES WILL CAUSE
A HARD FREEZE ACROSS MUCH OF THE FORECAST AREA...THUS A FREEZE
WARNING HAS BEEN POSTED FROM 1AM CDT TONIGHT TO 8AM CDT TUESDAY
MORNING. SOMEWHAT WARMER TEMPERATURES ACROSS FAR SOUTHERN
BORDERING COUNTIES WILL RESULT IN A HIGH FROST POTENTIAL THUS A
FROST ADVISORY HAS BEEN POSTED FOR THOSE LOCATIONS FROM 1AM CDT
UNTIL 8AM CDT TUESDAY.

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-271300-
/O.NEW.KFGF.FZ.W.0002.080527T0600Z-080527T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
312 PM CDT MON MAY 26 2008

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. 

HIGH PRESSURE BUILDING OVER THE FORECAST AREA WILL RESULT IN 
VERY COLD OVERNIGHT LOWS IN THE UPPER 20S TO LOW 30S. BASED 
ON THESE PROJECTED OVERNIGHT LOWS A FREEZING WARNING HAS
BEEN ISSUED FOR THE ABOVE LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MNZ029>032-040-NDZ049-052-053-271300-
/O.NEW.KFGF.FR.Y.0003.080527T0600Z-080527T1300Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
312 PM CDT MON MAY 26 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. 

HIGH PRESSURE BUILDING OVER THE FORECAST AREA WILL RESULT IN 
VERY COLD OVERNIGHT LOWS IN THE LOW TO MID 30S. BASED ON THESE
PROJECTED OVERNIGHT LOWS A FROST ADVISORY HAS BEEN ISSUED FOR 
THE ABOVE LOCATIONS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

PB
3 follow-up statements
000
WWUS73 KFGF 270258
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
958 PM CDT MON MAY 26 2008

...VERY COLD TEMPERATURES TONIGHT WILL PRODUCE FROST AND FREEZE
HEADLINES ACROSS THE FORECAST AREA...

.HIGH PRESSURE OVER SOUTHERN CANADA WILL DROP SOUTH INTO THE
FORECAST AREA TONIGHT. THE HIGH WILL PRODUCE CLEAR SKIES AND VERY
DRY AIR OVERNIGHT LEADING TO TEMPERATURES DROPPING INTO THE UPPER
20S AND LOW 30S. THESE COLD TEMPERATURES WILL CAUSE A HARD FREEZE
ACROSS MUCH OF THE FORECAST AREA...THUS A FREEZE WARNING HAS BEEN
POSTED FROM 1AM CDT TONIGHT TO 8AM CDT TUESDAY MORNING. SOMEWHAT
WARMER TEMPERATURES ACROSS FAR SOUTHERN BORDERING COUNTIES WILL
RESULT IN A HIGH FROST POTENTIAL THUS A FROST ADVISORY HAS BEEN
POSTED FOR THOSE LOCATIONS FROM 1AM CDT UNTIL 8AM CDT TUESDAY.

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-271300-
/O.CON.KFGF.FZ.W.0002.080527T0600Z-080527T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
958 PM CDT MON MAY 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY.

HIGH PRESSURE BUILDING OVER THE FORECAST AREA WILL RESULT IN VERY
COLD OVERNIGHT LOWS IN THE UPPER 20S TO LOW 30S. BASED ON THESE
PROJECTED OVERNIGHT LOWS A FREEZING WARNING HAS BEEN ISSUED FOR
THE ABOVE LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MNZ029>032-040-NDZ049-052-053-271300-
/O.CON.KFGF.FR.Y.0003.080527T0600Z-080527T1300Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
958 PM CDT MON MAY 26 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY.

HIGH PRESSURE BUILDING OVER THE FORECAST AREA WILL RESULT IN VERY
COLD OVERNIGHT LOWS IN THE LOW TO MID 30S. BASED ON THESE
PROJECTED OVERNIGHT LOWS A FROST ADVISORY HAS BEEN ISSUED FOR THE
ABOVE LOCATIONS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JK
000 
WWUS73 KFGF 270909
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
409 AM CDT TUE MAY 27 2008

...FREEZE WARNINGS AND FROST ADVISORIES WILL CONTINUE ACROSS THE
FORECAST AREA DUE TO VERY COLD TEMPERATURES THIS MORNING...

.HIGH PRESSURE OVER SOUTHERN CANADA WILL DROP INTO EASTERN NORTH
DAKOTA AND NORTHERN MINNESOTA THIS MORNING. WITH CLEAR SKIES...
LIGHT WINDS AND DRY AIR...TEMPERATURES ARE EXPECTED TO DROP INTO
THE UPPER 20S AND LOWER 30S. THESE COLD TEMPERATURES WILL CAUSE A
HARD FREEZE ACROSS MUCH OF NORTHEASTERN NORTH DAKOTA AND
NORTHWESTERN MINNESOTA. THUS...A FREEZE WARNING CONTINUES UNTIL 8
AM CDT THIS MORNING. WITH TEMPERATURES HOLDING A LITTLE WARMER
ACROSS EXTREME SOUTHEASTERN NORTH DAKOTA AND PARTS OF WEST CENTRAL
MINNESOTA...A FROST ADVISORY CONTINUES UNTIL 8 AM CDT THIS MORNING.

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-271300-
/O.CON.KFGF.FZ.W.0002.000000T0000Z-080527T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
409 AM CDT TUE MAY 27 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

HIGH PRESSURE OVER SOUTHERN CANADA WILL DROP INTO EASTERN NORTH
DAKOTA AND NORTHERN MINNESOTA THIS MORNING. WITH CLEAR SKIES...
LIGHT WINDS AND DRY AIR...TEMPERATURES ARE EXPECTED TO DROP INTO
THE UPPER 20S AND LOWER 30S. THESE COLD TEMPERATURES WILL CAUSE A
HARD FREEZE ACROSS MUCH OF NORTHEASTERN NORTH DAKOTA AND
NORTHWESTERN MINNESOTA. THUS...A FREEZE WARNING CONTINUES UNTIL 8
AM CDT THIS MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$

MNZ029>032-040-NDZ049-052-053-271300-
/O.CON.KFGF.FR.Y.0003.000000T0000Z-080527T1300Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
409 AM CDT TUE MAY 27 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

HIGH PRESSURE OVER SOUTHERN CANADA WILL DROP INTO EASTERN NORTH
DAKOTA AND NORTHERN MINNESOTA THIS MORNING. WITH CLEAR SKIES...
LIGHT WINDS AND DRY AIR...TEMPERATURES ARE EXPECTED TO DROP INTO
THE LOWER TO MIDDLE 30S. THESE COLD TEMPERATURES WILL CAUSE FROST
TO FORM OVER EXTREME SOUTHEASTERN NORTH DAKOTA AND PARTS OF WEST
CENTRAL MINNESOTA. THUS...A FROST ADVISORY CONTINUES UNTIL 8 AM CDT
THIS MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

G2/NG
000 
WWUS73 KFGF 271239
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
739 AM CDT TUE MAY 27 2008

...FREEZE WARNING AND FROST ADVISORY CANCELLED...

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-271345-
/O.CAN.KFGF.FZ.W.0002.000000T0000Z-080527T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
739 AM CDT TUE MAY 27 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
FREEZE WARNING. 

UNDER PLENTY OF SUNSHINE...TEMPERATURES HAVE STARTED TO REBOUND.
THUS...THE FREEZE WARNING HAS BEEN CANCELLED.

$$

MNZ029>032-040-NDZ049-052-053-271345-
/O.CAN.KFGF.FR.Y.0003.000000T0000Z-080527T1300Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
739 AM CDT TUE MAY 27 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
FROST ADVISORY. 

UNDER PLENTY OF SUNSHINE...TEMPERATURES HAVE STARTED TO REBOUND.
THUS...THE FROST ADVISORY HAS BEEN CANCELLED.

$$

NG

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at May 26, 2:43 PM CDT, 29 minutes earlier.

Area forecast discussion, May 26, 2:43 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
243 PM CDT MON MAY 26 2008

.SHORT TERM...
MAIN FORECAST CHALLENGE CENTERS ON OVERNIGHT LOWS AND ASSOCIATED
FROST/FREEZE HEADLINES.

GFS/NAM CONTINUE TO HANDLE SURFACE/THERMAL TRENDS WELL WITH BOTH
MODELS LOCKED INTO STRENTH AND MOVEMENT OF UPSTREAM SURFACE HIGH
OVER THE NEXT COUPLE OF DAYS. BASED ON ABOVE HAVE OPTED TO USE
A BLEND OF MODEL GUIDANCE FOR SHORT TERM PORTION OF FORECAST
PACKAGE.

18Z MSAS SURFACE ANALYSIS CONTINUES TO SHOW FORECAST AREA LOCKED
INTO RESIDUAL CYCLONIC LOW LEVEL FLOW FROM EXITING LOW PRESSURE
OVER THE UPPER GREAT LAKES. IN ADDITION A RATHER TIGHT NORTHERLY
PRESSURE GRADIENT IS PRODUCING A STIFF NORTHERLY WIND WITH SPEEDS
SUSTAINED AT 20 KTS. LATEST WATER VAPOR IMAGERY SHOWED EXITING
250MB UPPER LEVEL JET OVER MINNESOTA. VISIBLE SATELLITE ATTM
SHOWS LEADING EDGE OF CLEARING LINE ALONG A DEVILS LAKE TO
HALLOCK LINE MOVEMENT WAS TO THE SOUTH AT 25 KTS.

COLD NIGHT IN THE WORKS FOR THE FORECAST AREA AS HIGH PRESSURE
AND BONE DRY AIR I.E. DEWPOINTS IN THE 20S OVERSPREADS THE
FORECAST AREA LATE THIS AFTERNOON AND EVENING. GOOD RADIATIONAL
COOLING CONDITIONS WILL DROP OVERNIGHT LOWS INTO THE UPPER 20S
TO LOW 30S. BASED ON THESE PROJECTED OVERNIGHT LOWS HAVE OPTED
AFTER COLLABORATION WITH SURROUNDING OFFICES TO ISSUE A FREEZE
WARNING FOR THE FORECAST AREA EXCLUDING THE BORDERING SOUTHERN
TIER COUNTIES WHERE SOMEWHAT WARMER READINGS SUGGEST THAT A
FROST ADVISORY WOULD BE MORE APPROPRIATE. THESE HEADLINES WILL
BE FROM 06Z TONIGHT TO 13Z TUESDAY MORNING.

TUESDAY/WEDNESDAY HIGH PRESSURE AREA SHOULD CONTINUE TO PROMOTE
DEEP LAYERED DRY COLUMN LEADING TO DRY CONDITIONS ALONG WITH
PLEASANT TEMPERATURES IN THE 60S TUESDAY. VEERING LOW LEVEL FLOW
ON WEDNESDAY SHOULD RESULT IN MODERATING TREND IN TEMPERATURES
TOWARDS THE 70 DEGREE MARK. NEXT THREAT FOR PRECIPITATION WILL
OCCUR ON THURSDAY AS SURFACE TROUGH PULLS EAST OUT OF THE NORTHERN
ROCKIES. WILL LEAVE SLIGHT POPS ACROSS WESTERN COUNTIES ON THURSDAY
DUE TO QUESTIONS WITH RESPECT TO TIMING ISSUES AND DEGREE OF MOISTURE
RETURN IN COLUMN.

.LONG TERM...FRIDAY THROUGH MONDAY
NEXT IN THE PARADE OF 500 MB SHORT WAVES FROM THE PACIFIC TO MOVE
INTO IDAHO THURSDAY AND THEN ACROSS SOUTH DAKOTA/NEBRASKA FRIDAY AND
THEN EXIT SATURDAY.  SFC LOW ACCOMPANYING THIS SYSTEM WILL STAY
SOUTH OF AREA BUT ENOUGH MOISTURE FEED NORTH INTO ERN ND/NW MN TO
GENERATE A GOOD CHANCE FOR SOME SHOWERS/TSTMS.  12Z GFS BACKED OFF
ON PCPN AND SPEEDS UP THE SYSTEM.  HPC ALMOST ENTIRELY OFF 00Z ECMWF
FOR THIS FCST AND BASED ON COORDINATION WITH OTHER OFFICES SIDED
WITH THIS SOLN.  BEST CHC OF PCPN FRIDAY THEN LOWER POPS
SATURDAY...THEN DRY ON SUNDAY.  NEXT SYSTEM ENTERS THE PICTURE
MONDAY...BUT AGAIN 12Z GFS IS A BIT FASTER WITH THIS ONE TOO.  LATER
SHIFTS MAY HAVE TO REFINE CHANCES A BIT DEPENDING ON SPEED.  ATTM
THOUGH LOOKS LIKE MAIN JUICE AND DEEP MOISTURE WOULD BE SOUTH OF THE
AREA.  TEMPS WILL BE NEAR NORMAL.

&&

.AVIATION...
CLEARING OF THE COLD ADVECTION STRATOCU WILL CONTINUE TO ADVANCE
SOUTH AT ABOUT 25 KTS.  CLEARING LINE WILL ADVANCE TO NEAR A BJI-FAR
LINE 23-00Z  THEN EXIT THE WCNTRL MN AREA BY 03Z.  SKIES CLEAR
BEHIND IT FOR TONIGHT WITH GUSTY NORTH WINDS DIMINISHING RAPIDLY
AFTER SUNSET AS HIGH MOVES SOUTHWARD INTO NORTHERN NORTH AKOTA
OVERNIGHT.  EXPECT CLEAR SKIES MUCH OF TUESDAY AS CONVECTIVE TEMPS
ARE VERY HIGH AND LOWER LEVELS ARE VERY DRY.  THUS NO DIURNAL CU
EXPECTED.  SOME CIRRUS PSBL TUES AFTN ESP SOUTHERN ND.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM 1 AM TO 8 AM CDT TUESDAY FOR NDZ049-052-053.

     FREEZE WARNING FROM 1 AM TO 8 AM CDT TUESDAY FOR NDZ006>008-
     014>016-024-026>030-038-039-054.

MN...FROST ADVISORY FROM 1 AM TO 8 AM CDT TUESDAY FOR MNZ029>032-040.

     FREEZE WARNING FROM 1 AM TO 8 AM CDT TUESDAY FOR MNZ001>009-
     013>017-022>024-027-028.

&&

PB/RIDDLE
Hazardous weather outlook, May 26, 7:00 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
700 AM CDT MON MAY 26 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-271200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
700 AM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS WILL SLOWLY DISSIPATE THIS MORNING OVER NORTHWEST
AND WEST CENTRAL MINNESOTA. WINDY CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH THE DAY...THEN SLOWLY DISSIPATE AFTER DARK.
AREAS OF FROST ARE POSSIBLE AFTER MIDNIGHT TONIGHT...ONCE THE
WINDS DISSIPATE ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND
WEST CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FROM THURSDAY
AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:12 PM CDTFrost AdvisoryFGFGrant, Otter Tail, Wadena, Wilkin16 hr

Nearby

Freeze Warnings in Minnesota, 2008Freeze Warnings in North Dakota, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.